Alert archive / Tennessee / Heat Advisories in 2011
Heat Advisory 7, NWS Memphis, TN
NWS Memphis, TN issued this heat advisory at Aug 3, 2011, 3:53 PM CDT for 7 counties in Tennessee; Clay County, Randolph County, Arkansas. It took effect at Aug 4, 2011, 3:28 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2011, 3:53 PM CDT (20:53 UTC)
- In effect from
- Aug 4, 2011, 3:28 AM CDT
- Expired
- Aug 4, 2011, 3:39 PM CDT
- In force
- 12 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Randolph County, AR, Carroll County, TN, Dyer County, TN, Gibson County, TN, Henry County, TN, Lake County, TN, Obion County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 105 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2884 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1809 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this heat advisory went out at Aug 3, 3:37 PM CDT, 16 minutes earlier.
Area forecast discussion, Aug 3, 3:37 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
337 PM CDT WED AUG 3 2011
.DISCUSSION...
CURRENTLY...A VERY DANGEROUS HEAT WAVE IS UNDERWAY ACROSS THE
MIDSOUTH. A STRONG RIDGE OF HIGH PRESSURE COVERS THE REGION AND
TEMPERATURES HAVE SOARED WELL OVER 100 DEGREES ACROSS THE ENTIRE
MID SOUTH. MEMPHIS HAS ALREADY SET A DAILY RECORD OF 106 DEGREES
AND IS THREATENING THE ALL TIME AUGUST RECORD...107 DEGREES.
JONESBORO HAS ALSO HIT 106 DEGREES WHILE MOST OTHER SITES RANGE
FROM 100 TO 104 DEGREES. THE HEAT COMBINED WITH HIGH
HUMIDITY...DEWPOINTS IN THE 70S...IS CREATING HEAT INDEX VALUES
FROM 110 TO 120 DEGREES. SKIES CONTINUE TO BE SUNNY WITH LITTLE CU
DEVELOPMENT SO FAR.
TONIGHT...EXCESSIVE HEAT WARNING WILL CONTINUE OVERNIGHT WITH VERY
WARM LOW TEMPERATURES EXPECTED. IT COULD BE THE WARMEST NIGHT ON
RECORD IN MEMPHIS...CURRENT RECORD HIGH MINIMUM IS 84 DEGREES...OR
CLOSE. MUCH OF THE AREA WILL REMAIN AROUND 80 DEGREES. A COLD
FRONT WILL MOVE INTO NORTHERN PARTS OF THE MID SOUTH OVERNIGHT.
MODELS CONTINUE SHOW THUNDERSTORM DEVELOPMENT ALONG THE FRONT
LATE THIS AFTERNOON THAT COULD MOVE INTO THE MID SOUTH DURING THE
EVENING. IF ANYTHING CAN GET GOING THE AIRMASS ACROSS THE MID
SOUTH IS VERY UNSTABLE AND FAVORABLE FOR MICROBURSTS. A FEW SEVERE
STORMS ARE POSSIBLE WITH DAMAGING WIND AS THE MAIN THREAT ACROSS
THE NORTHERN THIRD OF THE MID SOUTH.
THURSDAY...THE FRONT WILL STALL ACROSS THE MIDSOUTH. TEMPERATURES
SHOULD BE A LITTLE LOWER OVER THE NORTHERN HALF THOUGH STILL VERY
WARM. SOUTH OF THE FRONT TEMPERATURES WILL ONCE AGAIN BE WELL
ABOVE 100 DEGREES. EVEN WITH SLIGHTLY COOLER TEMPERATURES OVER
PART OF THE AREA DEWPOINTS WILL POOL ALONG THE FRONT RESULTING IN
HEAT INDEX VALUES OF 110 TO 120 OVER MOST OF THE MID SOUTH. THE
EXCEPTION WILL BE THE VERY NORTHERN TIER WHERE HEAT INDEX VALUES
BELOW 110. WILL GO WITH A HEAT ADVISORY NORTH OF A WALNUT RIDGE TO
DYERSBURG TO HUNTINGDON WITH AN EXCESSIVE HEAT WARNING IN EFFECT
EVERYWHERE ELSE. EXPECT ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS...MAINLY DURING THE AFTERNOON...WHICH WILL PROVIDE A
LITTLE RELIEF TO THOSE LOCATIONS LUCKY ENOUGH TO BE HIT BY ONE.
FRIDAY AND SATURDAY...THE WEAK FRONT WILL REMAIN OVER THE AREA ON
FRIDAY AND LIFT BACK TO THE NORTH ON SATURDAY. MEANWHILE THE
UPPER RIDGE WILL WEAKEN SLIGHTLY AND RETREAT A LITTLE WESTWARD.
AS A RESULT...THOUGH IT MAY BE SLIGHTLY COOLER...THE HIGH HUMIDITY
WILL CONTINUE AND HEAT INDEX VALUES COULD SURPASS 110
DEGREES...ESPECIALLY ACROSS THE SOUTHERN 2/3RDS OF THE AREA. 110
DEGREES IS MORE QUESTIONABLE ACROSS NORTHERN AREAS. WILL CONTINUE
WITH A EXCESSIVE HEAT WATCH FOR FRIDAY AND EXTEND IT THROUGH
SATURDAY. THE FRONT IN THE AREA COMBINED WITH A SLIGHTLY WEAKER
UPPER RIDGE WILL RESULT IN ISOLATED TO SCATTERED...MAINLY
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS.
SUNDAY...SIMILAR CONDITIONS TO SATURDAY AS THE UPPER RIDGE
CONTINUES ACROSS THE SOUTHERN PLAINS. EXPECT MORE HOT AND HUMID
WEATHER. HEAT ADVISORIES...WATCHES OR WARNINGS MAY NEED TO BE
EXTENDED. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE AS WELL.
MONDAY...A COLD FRONT WILL MOVE INTO THE AREA AND THE UPPER RIDGE
WILL WEAKEN AND RETREAT FURTHER WEST. THIS WILL HELP RELIEVE THE
HEAT ACROSS THE REGION. SOUTHERN AREAS MAY STILL STILL NEED A HEAT
ADVISORY...THOUGH THIS WOULD BE THE LAST DAY. PRECIPITATION
CHANCES CONTINUE AS THE FRONT MOVES THROUGH.
TUESDAY AND WEDNESDAY...THE COLD FRONT MOVES TO THE SOUTH AND THE
REGION BECOMES DOMINATED BY NORTHWEST FLOW ALOFT. THIS WILL RESULT
IN COOLER...MORE SEASONABLE HIGH TEMPERATURES. COULD SEE SOME MCS
DEVELOPMENT DURING THIS PERIOD SO WENT WITH SLIGHT CHANCE POPS.
SJM
&&
.AVIATION...
18Z TAF SET
VFR CONDITIONS EXPECTED TO CONTINUE FOR THE NEXT 24 HOURS FOR
MEM...BUT MVFR CONDITIONS ARE EXPECTED TONIGHT FOR MKL AND JBR. A COLD
FRONT WILL APPROACH SLOWLY FROM THE NORTH THIS AFTERNOON AND
OVERNIGHT PRODUCING ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS IN THE VICINITY OF MKL AND JBR. SHOWERS/STORMS WILL
DIMINISH IN COVERAGE AND INTENSITY AFTER SUNSET...BUT FEEL THERE
MAY BE ENOUGH COVERAGE AROUND MKL TO WARRANT VCSH THROUGH THE
OVERNIGHT HOURS. WINDS WILL AVERAGE SOUTHWEST BETWEEN 5-10 KTS AND
WEAKEN TO AT OR BELOW 5 KTS OVERNIGHT.
CML
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 84 102 82 99 / 20 20 20 20
MKL 78 97 75 96 / 30 30 20 30
JBR 80 98 77 97 / 30 30 20 20
TUP 80 104 80 100 / 10 20 20 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT FRIDAY FOR CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-ST. FRANCIS.
EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH SATURDAY
EVENING FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-
LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
EXCESSIVE HEAT WARNING UNTIL 7 AM CDT THURSDAY FOR CLAY-RANDOLPH.
HEAT ADVISORY FROM 7 AM THURSDAY TO 7 AM CDT FRIDAY FOR CLAY-
RANDOLPH.
MO...EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH SATURDAY
EVENING FOR DUNKLIN-PEMISCOT.
EXCESSIVE HEAT WARNING UNTIL 7 AM CDT THURSDAY FOR DUNKLIN-
PEMISCOT.
HEAT ADVISORY FROM 7 AM THURSDAY TO 7 AM CDT FRIDAY FOR DUNKLIN-
PEMISCOT.
MS...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT FRIDAY FOR ALCORN-BENTON
MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH SATURDAY
EVENING FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-
DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-
PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-
TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT FRIDAY FOR CHESTER-
CROCKETT-DECATUR-FAYETTE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-
LAUDERDALE-MADISON-MCNAIRY-SHELBY-TIPTON.
EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH SATURDAY
EVENING FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-
GIBSON-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-
LAUDERDALE-MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
EXCESSIVE HEAT WARNING UNTIL 7 AM CDT THURSDAY FOR CARROLL-DYER-
GIBSON-HENRY-LAKE-OBION-WEAKLEY.
HEAT ADVISORY FROM 7 AM THURSDAY TO 7 AM CDT FRIDAY FOR CARROLL-
DYER-GIBSON-HENRY-LAKE-OBION-WEAKLEY.
&&Hazardous weather outlook, Aug 3, 10:45 AM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1045 AM CDT WED AUG 3 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041215- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1045 AM CDT WED AUG 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING IS NOW IN EFFECT FOR THE ENTIRE MID-SOUTH TODAY INTO TONIGHT AS HOT TEMPERATURES WILL COMBINE WITH HIGH HUMIDITY LEVELS TO PRODUCE HEAT INDICES BETWEEN 110 AND 120 DEGREES. THERE IS A SLIGHT RISK OF SEVERE STORMS NORTH OF A LINE FROM WALNUT RIDGE ARKANSAS TO BROWNSVILLE TENNESSEE TO SAVANNAH TENNESSEE. A FEW SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY EXCESSIVE HEAT WARNINGS AND WATCHES ARE IN EFFECT FOR THE MID-SOUTH THROUGH FRIDAY AND MAY NEED TO BE EXTENDED INTO SATURDAY AS WELL. HEAT INDEX VALUES IN EXCESS OF 110 DEGREES ARE EXPECTED THROUGH THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:15 PM CDT | Special Weather Statement | MEG | Randolph | 30 min |
| Aug 3, 4:23 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Randolph | 40 min |
| Aug 3, 5:05 PM CDT | Special Weather Statement | MEG | Randolph | 25 min |
| Aug 3, 5:13 PM CDT | Flash Flood Warning | MEG | Clay, Randolph | 62 min |
Nearby
Heat Advisories in Tennessee, 2011Heat Advisories in Arkansas, 2011Every heat advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.